1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type 1 Why can’t you inject until 4 hours?

Discussion in 'Ask A Question' started by Alex_B, Dec 20, 2019.

  1. Alex_B

    Alex_B Type 1 · Well-Known Member

    Messages:
    168
    Likes Received:
    63
    Trophy Points:
    68
    I don’t understand which I should, having diabetes for 3 years. But why can’t you? What about correction doses? I’m mostly running high but with having the Freestyle Libre I’m checking constantly and need to have correction doses but my nurse told me I can’t do it for 4 hours? Help?
     
  2. Emily95

    Emily95 Type 1 · Well-Known Member

    Messages:
    91
    Likes Received:
    108
    Trophy Points:
    93
    Because that’s typically how long it takes fast acting insulin (like novorapid) to be out of your system. I don’t ever inject if it hasn’t been 4 hours since my last novorapid because I don’t like stacking doses, stacking tends to lead to lows then highs then lows then highs. I find it’s best to give it the 4 hours to work.
     
    • Like Like x 2
  3. searley

    searley Type 1 · Moderator
    Staff Member

    Messages:
    1,536
    Likes Received:
    582
    Trophy Points:
    173
    I inject as little as 2 hours..

    If I have under estimated my food intake and my bg is the same or higher after 2 hours I will have more

    But as said above it can last in your system for upto 4 hours so if you dont allow for this you could end up having a hypo

    Another thing I was told was never inject without food.. but I do if needed
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook